Alert archive / Florida / Freeze Warnings in 2009
Freeze Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Feb 20, 2009, 4:39 AM EST for Sumter County, Florida. It took effect at Feb 21, 2009, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 4:39 AM EST (09:39 UTC)
- In effect from
- Feb 21, 2009, 3:00 AM EST
- Expired
- Feb 21, 2009, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTBW 200939 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 439 AM EST FRI FEB 20 2009 ...FREEZE WARNING FOR THE NATURE COAST EARLY SATURDAY MORNING... .HIGH PRESSURE MOVING EAST ALONG THE GULF COAST TODAY WILL REACH NORTH FLORIDA TONIGHT. FLZ039-042-043-048-202145- /O.UPG.KTBW.FZ.A.0013.090221T0800Z-090221T1300Z/ /O.NEW.KTBW.FZ.W.0013.090221T0800Z-090221T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 439 AM EST FRI FEB 20 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE HIGH JUST NORTH OF THE AREA TONIGHT WILL PROVIDE CLEAR SKIES AND LIGHT WINDS...ALLOWING SOME GOOD RADIATIONAL COOLING. FREEZING TEMPERATURES ARE EXPECTED FROM LEVY COUNTY SOUTH TO AROUND BROOKSVILLE BEGINNING AROUND 300 AM AND LASTING UNTIL SHORTY AFTER SUNRISE. TEMPERATURES ARE EXPECTED TO BRIEFLY BOTTOM OUT IN THE MID TO UPPER 20S AT INLAND LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
2 follow-up statements
000 WWUS72 KTBW 201839 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 139 PM EST FRI FEB 20 2009 ...FREEZE WARNING FOR THE NATURE COAST EARLY SATURDAY MORNING... .HIGH PRESSURE AND A VERY DRY AIRMASS WILL SETTLE OVER FLORIDA TONIGHT WITH VERY COLD TEMPERATURES LIKELY. WINDS WILL BE LIGHT AND WILL ALLOW FOR A RAPID DROP IN TEMPERATURES ONCE THE SUN SETS. FLZ039-042-043-048-211300- /O.CON.KTBW.FZ.W.0013.090221T0800Z-090221T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 139 PM EST FRI FEB 20 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. HIGH PRESSURE OVER NORTH FLORIDA TONIGHT WILL PROVIDE CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR GOOD RADIATIONAL COOLING. FREEZING TEMPERATURES ARE EXPECTED FROM LEVY COUNTY SOUTH TO AROUND BROOKSVILLE BEGINNING SOON AFTER MIDNIGHT AND LASTING UNTIL SHORTY AFTER SUNRISE. TEMPERATURES ARE EXPECTED TO BRIEFLY BOTTOM OUT IN THE MID TO UPPER 20S AT INLAND LOCATIONS...ESPECIALLY THOSE PRONE TO COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
000 WWUS72 KTBW 211253 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 753 AM EST SAT FEB 21 2009 FLZ039-042-043-048-211400- /O.EXP.KTBW.FZ.W.0013.000000T0000Z-090221T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 753 AM EST SAT FEB 21 2009 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING. FREEZING TEMPERATURES ARE COMING TO AN END THIS MORNING...THUS THE FREEZE WARNING WILL EXPIRE AT 8 AM EST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Feb 20, 3:15 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 20, 3:15 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
315 AM EST FRI FEB 20 2009
.SYNOPSIS...PATTERN ALOFT HAS A LOW OFF THE OR/CA COAST WITH
RIDGING FROM BAJA TO BRITISH COLUMBIA. A SHORT WAVE TROUGH
OVER THE CANADIAN PRAIRIE IS ROTATING AROUND A LOW ALOFT THE
LOWER GREAT LAKES...ANCHORING LARGE SCALE TROUGHINESS OVER THE
EASTERN U.S. AT THE SURFACE...HIGH PRESSURE FROM ONTARIO TO TX
RIDGES EAST ALONG THE WESTERN GULF COAST. A LOW NEAR THE CANADIAN
MARITIMES TRAILS A COLD FRONT SOUTHWARD OVER THE ATLANTIC AND
THROUGH THE FLORIDA STRAITS TO THE YUCATAN.
&&
.SHORT TERM (TODAY - SUNDAY)...A SERIES OF SHORT WAVE TROUGHS
MOVING SOUTH OUT OF CANADA MAINTAIN TROUGHINESS OVER THE EASTERN
U.S. THROUGH THE PERIOD. THE SURFACE HIGH SETTLES IN OVER THE
GULF COAST TODAY AND MOVES EAST...ACROSS SOUTH GA/NORTH FL TONIGHT
...AND OUT OVER THE ATLANTIC SAT AS IT RIDGES BACK ACROSS FL
THROUGH SAT NIGHT. A COLD FRONT MOVES OVER THE EAST GULF EARLY
SUNDAY MORNING AND THEN ACROSS THE CWA DURING THE DAY.
THE FORECAST TO REMAIN DRY...WITH CLEAR/SUNNY SKIES SLOWLY GIVING
WAY TO PARTLY CLOUDY CONDITIONS...UNTIL THE NEXT FRONT APPROACHES
SUN. THE HIGH MOVING ALONG THE GULF COAST WILL PROVIDE A COOL
NORTHERLY FLOW TODAY. WHEN IT MOVES JUST TO THE NORTH OF THE AREA
TONIGHT...CLEAR SKIES AND LIGHT WINDS WILL ALLOWING GOOD
RADIATIONAL COOLING. THE NATURE COAST WILL SEE A FEW HOURS OF
BELOW FREEZING EARLY SAT MORNING...THE WATCH HAS BEEN UPGRADED TO
WARNING FOR THAT AREA...AND MAY APPROACH HARD FREEZE CRITERIA.
INLAND LOCATIONS OF MUCH OF THE REST OF THE CWA WILL SEE
TEMPERATURES BRIEFLY CLOSE TO FREEZING. ALL AREAS AWAY FROM THE
COAST CAN EXPECT SOME PATCHY FROST.
FOR THE REST OF SAT INTO SAT NIGHT EAST AND SE WINDS WILL ALLOW
TEMPERATURES TO RISE ALTHOUGH THEY STAY BELOW AVERAGE. THE FRONT
ON SUN IS EXPECTED TO BE WEAKER THAN THE LAST ONE AND HAVE LIMITED
PRECIPITATION TO JUST SLIGHT CHANCE SHOWERS IN THE AFTERNOON.
.LONG TERM (SUNDAY NIGHT - THURSDAY)...MAINLY DRY AND BENIGN WEATHER
FOR THE PERIOD. UPPER TROF DOWN THE EASTERN SEABOARD THRU THE REGION
MON/TUE AS SFC HIGH PRESSURE BUILDS INTO THE REGION FOR COOL AND DRY
CONDITIONS EARLY. MON/TUE TEMPS TO RUN FROM 5-10 DEGREES BELOW
NORMAL OVER THE NATURE COAST TO ABOUT 5 DEGREES BELOW NORMAL IN W
CENTRAL FL AND A FEW DEGREES BELOW NORMAL IN SW FL.
SLIGHT UPPER RIDGING BEGINNING WED/THU AS SFC HIGH SHIFTS INTO THE W
ATLANTIC VEERING LOW LEVEL FLOW AND STARTING MODERATING AND WARMING
TREND. TEMPS NEAR NORMAL WED TO ABOVE NORMAL THU WITH INCREASING
HUMIDITY.
&&
.AVIATION...VFR CONDITIONS TO CONTINUE TODAY.
&&
.MARINE...THE ADVISORY CONTINUES THROUGH THIS AFTERNOON FOR WINDS
OF 20KT. THEY THEN BEGIN TO DIMINISH AS THE HIGH MOVES BY AND OUT
OVER THE ATLANTIC. BENIGN CONDITIONS PERSIST TONIGHT THROUGH SAT
NIGHT BUT THEN WINDS AND SEAS BEGIN TO PICK SUN AS A FRONT MOVES
THROUGH AND IS FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH.
&&
.FIRE WEATHER...DRY AIR WILL CONTINUE TO SPILL IN TODAY AND SAT
WITH HUMIDITY BELOW 35 PERCENT IN THE AFTERNOONS. EXPECTED
DURATIONS SUPPORT A WARNING TODAY. COVERAGE SAT MAY BE SOMEWHAT
LESS AND A WATCH CONTINUES. EAST AND SE WINDS ALONG WITH A SLIGHT
CHANCE OF RAINFALL SUN WILL PRECLUDE ANY RH CONCERNS. DRIER AIR
RETURNS FOR EARLY NEXT WEEK,
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 39 69 52 / 0 0 0 10
FMY 68 41 75 54 / 0 0 0 10
GIF 62 38 71 50 / 0 0 0 10
SRQ 62 38 70 53 / 0 0 0 10
BKV 60 27 69 41 / 0 0 0 10
SPG 60 45 66 55 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FREEZE WARNING FROM 3 AM TO 8 AM EST SATURDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...25/DAVISHazardous weather outlook, Feb 19, 8:03 AM EST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 803 AM EST THU FEB 19 2009 FLZ039-042-043-048>052-191600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- 803 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT MOVING THROUGH THE AREA WILL BRING LIKELY SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THROUGH LATE MORNING. THE GREATEST THREAT FROM THE STORMS WILL BE STRONG GUSTY WINDS...BRIEF BUT HEAVY RAINFALL...AND OCCASIONAL LIGHTNING. ...WIND AND SEA IMPACT... STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT NORTH OF TARPON SPRINGS THIS MORNING... A SMALL CRAFT ADVISORY IS IN EFFECT. ELSEWHERE SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS SHIFT TO NORTHWEST...AS THE FRONT MOVES BY THIS MORNING...WITH SPEEDS UP TO 20 KNOTS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH TONIGHT. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. GUSTY ONSHORE WINDS WILL CREATE STRONG CURRENTS TODAY...ESPECIALLY ALONG PIERS AND OTHER STRUCTURES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...MAINTAINING ROBUST TO STRONG WINDS ON THE COASTAL WATERS THROUGH FRIDAY. THIS HIGH PRESSURE WILL BRING SOME COLD WEATHER WITH FREEZING TEMPERATURES OVER THE NATURE COAST EARLY SATURDAY MORNING. ANOTHER COLD FRONT MOVES THROUGH SUNDAY WITH SHOWERS AND HAZARDOUS BOATING CONDITIONS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ055>057-060>062-065-191600- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 803 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BRING SCATTERED SHOWERS WITH GUSTY WINDS AS IT MOVES ACROSS THE AREA TODAY. ...WIND AND SEA IMPACT... ROBUST SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL SHIFT TO NORTHWEST AS THE FRONT MOVES BY THIS AFTERNOON...SMALL SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. GUSTY ONSHORE WINDS WILL CREATE STRONG CURRENTS TODAY...ESPECIALLY ALONG PIERS AND OTHER STRUCTURES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...MAINTAINING ROBUST TO STRONG WINDS ON THE COASTAL WATERS THROUGH FRIDAY. THIS HIGH PRESSURE WILL BRING SOME COLD WEATHER EARLY SATURDAY MORNING. ANOTHER COLD FRONT MOVES THROUGH SUNDAY WITH SHOWERS AND HAZARDOUS BOATING CONDITIONS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:26 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 30 hr |
Nearby
Freeze Warnings in Florida, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.